Alert archive / Maine / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 13, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 24, 2001, 3:42 PM EDT for Penobscot County, Maine. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 24, 2001, 3:42 PM EDT (19:42 UTC)
- Expired
- Jul 24, 2001, 4:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
County Penobscot County, ME
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 4:05 PM EDT | Thunderstorm Wind 50 E | Mattawamkeag, ME |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 241943 SVRCAR MEC019-242015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 342 PM EDT TUE JUL 24 2001 THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE * UNTIL 415 PM EDT * AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF KINGMAN...OR ABOUT 16 MILES NORTHEAST OF LINCOLN...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KINGMAN AT 350 PM EDT SPRINGFIELD AT 405 PM EDT CARROLL AT 415 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 4567 6828 4540 6841 4528 6794 4565 6805 COBB NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 300 PM EDT TUE JUL 24 2001 .SYNOPSIS... A COLD FRONT WILL CROSS MAINE OVERNIGHT WHICH WILL USHER IN COOLER AND LESS HUMID AIR INTO THE REGION. THE FRONT WILL ALSO TRIGGER SHOWERS AND THUNDERSTORMS INTO EARLY TONIGHT. COOL HIGH PRESSURE WILL BUILD OUT OF CENTRAL CANADA AND CREST OVER MAINE ON SATURDAY. .DISCUSSION... SHOWERS AND STORMS EXPECTED TO BE WIDESPREAD EARLY TONIGHT IN HOT AND HUMID AIRMASS AHEAD OF COLD FRONT. CAPES EXCEEDING 1000J/KG FORECAST BY ETA TIL ABOUT 00Z. WILL MENTION STRONG GUSTY WINDS...HAIL AND HEAVY RAIN. BY 06Z... FORECAST AREA IN COLD ADVECTION AREA AS DIFFUSE COLD FRONT TAKES BETTER SHAPE. THIS WILL END THE PRECIPITATION CHANCES FOR QUITE SOME TIME. MUCH DRIER AIR WILL ADVECT OVER REGION ON WED. TEMPERATURES WILL COOL ON WED... BUT REAL COOL AIR WILL NOT BE FELT UNTIL THU. FRONT SLOWS SOUTH OF AREA ON WED WHICH WILL ALLOW TEMPERATURES TO WARM SOME...ESPECIALLY DOWN EAST AREA. ETA HINTS AT A WEAK WAVE MOVING ALONG STALLED FRONT TO THE S ON WED NIGHT AND THU WHICH WILL LIKELY SPREAD SOME CLOUDS INTO DOWNEAST AREA. HOWEVER... RAIN SHOULD STAY SOUTH OF AREA. GENERALLY CLEAR AND UNSEASONABLY COOL TEMPERATURES ON TAP FOR THU INTO SAT AS HIGH PRESSURE BUILDS SE OUT OF CENTRAL CANADA. WOULD NOT BE SUPRISED TO SEE SOME UPPER 30S IN LOW LYING ARREAS EARTLY FRI MORNING OVER NORTH. IN THE LONG TERM...DRY WEATHER SHOULD HOLD THROUGH THE WEEKEND...WITH A WARM FRONT GIVING THE AREA SCATTERED SHOWERS ON MONDAY. NGM MOS NUMBERS APPEAR TOO WARM THROUGH THU CONSIDERAING THE ORIGIN OF THE AIRMASS AND COLD ADVECTION OCCURRING. WILL LEAN MORE TOWARD THE AVN MOS. WILL RAISE POPS TONIGHT IN ADVANCE OF COLD FRONT. COASTAL WATERS... WILL CONTINUE SCA THROUGH TONIGHT FOR SW WINDS 20 TO 25 KT WITH A FEW GUSTS TO 30 KT. .CAR...SMALL CRAFT ADVISORY. LG
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:29 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 31 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.